Translator Disclaimer
2012 Estimating the higher symmetric topological complexity of spheres
Roman Karasev, Peter Landweber
Algebr. Geom. Topol. 12(1): 75-94 (2012). DOI: 10.2140/agt.2012.12.75

Abstract

We study questions of the following type: Can one assign continuously and Σm–equivariantly to any m–tuple of distinct points on the sphere Sn a multipath in Sn spanning these points? A multipath is a continuous map of the wedge of m segments to the sphere. This question is connected with the higher symmetric topological complexity of spheres, introduced and studied by I Basabe, J González, Yu B Rudyak, and D Tamaki. In all cases we can handle, the answer is negative. Our arguments are in the spirit of the definition of the Hopf invariant of a map f:S2n1Sn by means of the mapping cone and the cup product.

Citation

Download Citation

Roman Karasev. Peter Landweber. "Estimating the higher symmetric topological complexity of spheres." Algebr. Geom. Topol. 12 (1) 75 - 94, 2012. https://doi.org/10.2140/agt.2012.12.75

Information

Received: 22 July 2011; Accepted: 1 November 2011; Published: 2012
First available in Project Euclid: 19 December 2017

zbMATH: 1244.55013
MathSciNet: MR2889546
Digital Object Identifier: 10.2140/agt.2012.12.75

Subjects:
Primary: 55R80, 55R91

Rights: Copyright © 2012 Mathematical Sciences Publishers

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.12 • No. 1 • 2012
MSP
Back to Top